Alert archive / Florida / River Flood Warnings in 2011

River Flood Warning 8, NWS Tampa Bay, FL

September 7, 2011Pasco County, Florida

NWS Tampa Bay, FL issued this river flood warning at Sep 7, 2011, 9:49 AM EDT for Pasco County, Florida. It took effect at Sep 10, 2011, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 9:49 AM EDT (13:49 UTC)
In effect from
Sep 10, 2011, 8:00 AM EDT
Expired
Sep 8, 2011, 10:07 AM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cypress Creek at SR 54 Worthington Gardens (WRGF1). The gauge peaked at 6.46 ft at Sep 9, 2011, 10:00 AM EDT.

actionminormoderatemajor468101209/0709/0809/09
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02303420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WGUS42 KTBW 071349
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
949 AM EDT WED SEP 7 2011

A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE CYPRESS CREEK
AT WORTHINGTON GARDENS...

...WEEKEND RAINS THAT HAVE CONTINUED INTO MIDWEEK HAVE RAISED
THE RIVER LEVELS IN WEST CENTRAL FLORIDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC101-080249-
/O.NEW.KTBW.FL.W.0008.110910T1200Z-000000T0000Z/
/WRGF1.1.ER.110910T1200Z.110911T1200Z.000000T0000Z.NO/
949 AM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CYPRESS CREEK AT WORTHINGTON GARDENS
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE
* AT 9 AM WEDNESDAY THE STAGE WAS...5.5 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO
  NEAR 8.5 FEET BY SUNDAY EARLY AFTERNOON.
* AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE ROAD 54
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON AUG 26 
  1982.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   THU    FRI    SAT    SUN    MON

CYPRESS CREEK
 WORTHINGTON   8   5.5  WED 09 AM   6.5    7.3    8.0    8.5    8.4
3 follow-up statements
541 
WGUS82 KTBW 071400
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1000 AM EDT WED SEP 7 2011

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE MYAKKA
RIVER AT MYAKKA RIVER STATE PARK...AND FOR THE CYPRESS CREEK
AT WORTHINGTON GARDENS...

...RECENT RAINS HAVE RAISED THE RIVER LEVELS IN WEST CENTRAL
FLORIDA TO ABOVE FLOOD STAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC101-080300-
/O.CON.KTBW.FL.W.0008.110910T1200Z-000000T0000Z/
/WRGF1.1.ER.110910T1200Z.110911T1200Z.000000T0000Z.NO/
1000 AM EDT WED SEP 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE CYPRESS CREEK AT WORTHINGTON GARDENS
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE
* AT 9 AM WEDNESDAY THE STAGE WAS 5.5 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO
  NEAR 8.5 FEET BY SUNDAY EARLY AFTERNOON.
* AT 8 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE ROAD 54
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON AUG 11 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   THU    FRI    SAT    SUN    MON

CYPRESS CREEK
 WORTHINGTON   8   5.5  WED 09 AM   6.5    7.3    8.0    8.5    8.4

$$

FLC115-080300-
/O.CON.KTBW.FL.W.0007.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.110907T0115Z.110910T0000Z.000000T0000Z.NO/
1000 AM EDT WED SEP 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* UNTIL FURTHER NOTICE 
* AT 9 AM WEDNESDAY THE STAGE WAS 7.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.7 FEET BY SATURDAY EVENING THEN BEGIN
  FALLING.
* IMPACT...AT 8.5 FEET...MOST OF MYAKKA STATE PARK IS CLOSED
* IMPACT...AT 8 FEET...THE MAIN PARK ROAD FLOODS
* IMPACT...AT 7 FEET...TRAILS, PICNIC AREAS, AND PARKING LOTS FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.6 FEET ON AUG 18 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   THU    FRI    SAT    SUN    MON

MYAKKA
 MYAKKA RIVE   7   7.2  WED 09 AM   7.4    7.6    7.7    7.7    7.6

$$
727 
WGUS82 KTBW 080144
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
944 PM EDT WED SEP 7 2011

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK AT
 WORTHINGTON GARDENS AND THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK.

 RECENT HEAVY RAINS HAVE CAUSED A RISE IN THE WATER LEVELS ON AREA 
 RIVERS. ADDITIONAL RAINFALL OVER THE NEXT DAY OR TWO COULD EXACERBATE
 CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC101-081444-
/O.CON.KTBW.FL.W.0008.110910T1200Z-000000T0000Z/
/WRGF1.1.ER.110910T1200Z.110911T1200Z.000000T0000Z.NO/
944 PM EDT WED SEP 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE CYPRESS CREEK AT WORTHINGTON GARDENS
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE
* AT 9PM WEDNESDAY THE STAGE WAS 5.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY AND CONTINUE TO RISE TO
  NEAR 8.5 FEET BY SUNDAY.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE ROAD 54
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON AUG 11 
  2004.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

CYPRESS CREEK
 WORTHINGTON   8   5.9 WED 09 PM   6.4    7.2    8.0    8.5    8.4

$$

FLC115-081444-
/O.CON.KTBW.FL.W.0007.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.110907T0115Z.110909T1800Z.000000T0000Z.NO/
944 PM EDT WED SEP 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* UNTIL FURTHER NOTICE 
* AT 9PM WEDNESDAY THE STAGE WAS 7.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.8 FEET BY FRIDAY AFTERNOON.  
  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 8.0 FEET...THE MAIN PARK ROAD FLOODS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.6 FEET ON AUG 18 
  2004.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

MYAKKA
 MYAKKA RIVE   7   7.3 WED 09 PM   7.5    7.7    7.8    7.8    7.8

$$
885 
WGUS82 KTBW 081407
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1007 AM EDT THU SEP 8 2011

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...INSERT FORECAST POINT(S)...

WATER LEVELS ON THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK CONTINUE
TO RISE AND WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS.
THE RIVER IS EXPECTED TO CREST SOMETIME THIS WEEKEND AND SLOWLY FALL
THROUGH EARLY NEXT WEEK.

FOR THE CYPRESS CREEK AT WORTHINGTON GARDENS...WATER LEVELS HAVE
CONTINUE TO RISE...BUT HAVE SLOWED SUBSTANTIALLY AND IS NO LONGER
EXPECTED TO REACH FLOOD STAGE IN THE NEXT COUPLE OF DAYS. THE FLOOD
WARNING FOR WORTHINGTON GARDENS IS CANCELLED...BUT ADDITIONAL HEAVY 
RAINS COULD BRING THE RIVER BACK INTO FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC115-090307-
/O.CON.KTBW.FL.W.0007.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.110907T0115Z.110910T0000Z.000000T0000Z.NO/
1007 AM EDT THU SEP 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* UNTIL FURTHER NOTICE 
* AT 9AM THURSDAY THE STAGE WAS 7.5 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.8 FEET BY SATURDAY EARLY AFTERNOON 
  THEN BEGIN FALLING.
* IMPACT...AT 8.5 FEET...MOST OF MYAKKA STATE PARK IS CLOSED
* IMPACT...AT 8 FEET...THE MAIN PARK ROAD FLOODS
* IMPACT...AT 7 FEET...TRAILS, PICNIC AREAS, AND PARKING LOTS FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.6 FEET ON AUG 18 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   FRI    SAT    SUN    MON    TUE

MYAKKA
 MYAKKA RIVE   7   7.5  THU 09 AM   7.7    7.8    7.8    7.7    7.7

$$

FLC101-081437-
/O.CAN.KTBW.FL.W.0008.000000T0000Z-110908T1407Z/
/WRGF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1007 AM EDT THU SEP 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CYPRESS CREEK AT WORTHINGTON GARDENS
* UNTIL WEDNESDAY DECEMBER 31 
* AT 9AM THURSDAY THE STAGE WAS 6.1 FEET 
* FLOOD STAGE IS 8 FEET 
* IMPACT...AT 8 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE ROAD 54
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.2 FEET ON JUN 27 
  2003.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   FRI    SAT    SUN    MON    TUE

CYPRESS CREEK
 WORTHINGTON   8   6.1  THU 09 AM   6.5    6.8    7.0    7.2    7.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 7, 9:42 AM EDT, 7 minutes earlier.

Area forecast discussion, Sep 7, 9:42 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
942 AM EDT WED SEP 7 2011

.UPDATE...WATER VAPOR IMAGERY SHOWING AMPLIFIED UPPER TROUGH
CONTINUES DOWN INTO THE GULF OF MEXICO. 12Z TBW SOUNDING SHOWING
PWATS AT 2.10 INCHES IN DEEP SW FLOW OVER THE AREA KEEPING A
WARM...MOIST AND UNSTABLE ATMOSPHERE IN PLACE. STALLING SURFACE
FRONT OVER THE NORTH CENTRAL FLORIDA PENINSULA AND PRE FRONTAL
BOUNDARY INITIATION SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
FROM THE BAY AREA SOUTHWARD THROUGH SW FL. HAVE INCREASED POPS TO
LIKELY IN THOSE AREAS BASED ON RADAR TRENDS AND EXPECTED SE GULF
ACTIVITY ADVECTING INTO THE AREA LATER THIS AFTERNOON.

&&

.AVIATION...STALLED BOUNDARY ACROSS THE AREA WILL HELP SHOWERS AND
THUNDERSTORMS STREAM EASTWARD ACROSS THE AREA TODAY. THIS
MORNING...CONVECTIVE ACTIVITY HAS DIMINISHED FROM SRQ NORTHWARD WITH
MAINLY VERY LIGHT SHOWERS LINGERING IN THE VICINITY OF THE
TERMINALS. FURTHER SOUTH THIS MORNING...THUNDERSTORMS WILL PASS
NORTH OF RSW AND FMY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED
LATER THIS AFTERNOON WITH IFR CONDITIONS POSSIBLE.

&&

.MARINE...FRONT STALLED OVER THE E GULF WITH NE WINDS IN NE GULF
AND SW WINDS IN SE GULF. WINDS DROPPING OFF NOW IN THE 10-15 KT
RANGE WHILE SEAS SLOWER TO SUBSIDE STILL REPORTING 3-4 FT RANGE.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO ROLL OVER THE
E GULF TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  74  87  73 /  60  50  50  40
FMY  89  75  90  75 /  60  40  50  30
GIF  86  73  88  71 /  50  30  50  30
SRQ  86  75  87  75 /  60  50  50  40
BKV  85  69  87  68 /  50  30  30  30
SPG  85  76  86  76 /  60  50  50  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/MARINE...25/DAVIS
AVIATION...20/BARRON
Hazardous weather outlook, Sep 7, 5:40 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
540 AM EDT WED SEP 7 2011

FLZ039-042-043-048>052-055>057-060>062-065-072100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
540 AM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA TODAY AND TONIGHT. SOME OF THESE STORMS WILL
CONTAIN FREQUENT LIGHTNING...GUSTY WINDS AND LOCAL HEAVY RAINFALL
WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS.

...RIP CURRENT IMPACT...
THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED TODAY AT AREA
BEACHES. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT
GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT
UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT
GO INTO THE SURF MUCH ABOVE YOUR KNEES.

...WATERSPOUT IMPACT...
WATERSPOUTS WILL BE POSSIBLE AS SHOWERS AND THUNDERSTORMS MOVE
ACROSS THE COASTAL WATERS TODAY AND TONIGHT. MARINERS SHOULD STAY
ALERT AND LISTEN FOR POSSIBLE MARINE WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH THE MAIN
THREATS BEING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

In the hours before

Local storm report, Sep 7, 5:57 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
557 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     3 SSW SEMINOLE          27.80N 82.80W
09/07/2011                   PINELLAS           FL   EMERGENCY MNGR

            A TWO STORY CONDO HAD A PARTIALLY TORN ROOF. PARTS OF THE
            ROOF FELL ON AN EXTERIOR PATIO OF AN ADJACENT HOTEL.
            STATE EMERGENCY MANAGER ON SCENE DESCRIBED THE STRUCTURE
            AS AN OLDER BUILDING. NO APPARENT DAMAGE WAS OBSERVED ON
            SURROUNDING STRUCTURES OR TREES.

&&

REYNES

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:33 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas42 min
Sep 7, 2:37 AM EDTSpecial Weather StatementTBWHernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota53 min
Sep 7, 2:51 AM EDTSpecial Marine WarningTBW39 min
Sep 7, 3:10 AM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee, Sarasota35 min
Sep 7, 3:43 AM EDTSpecial Weather StatementTBWHillsborough, Manatee, Pinellas, Sarasota62 min
Sep 7, 2:44 PM EDTSpecial Marine WarningTBW31 min
Sep 7, 4:17 PM EDTSpecial Weather StatementTBWHighlands43 min

Nearby

River Flood Warnings in Florida, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.